Alert archive / New York / Special Marine Warnings in 2016
Special Marine Warning 21, NWS New York, NY
NWS New York, NY issued this special marine warning at Apr 26, 2016, 4:08 AM EDT. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 4:08 AM EDT (08:08 UTC)
- Expired
- Apr 26, 2016, 4:45 AM EDT
- In force
- 37 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
The radar
The Brookhaven radar (KOKX), 34 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WHUS51 KOKX 260808
SMWOKX
ANZ345-353-260845-
/O.NEW.KOKX.MA.W.0021.160426T0808Z-160426T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
408 AM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM...
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY
...
* UNTIL 445 AM EDT
* AT 407 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 NM NORTHWEST OF FIRE ISLAND INLET TO NEAR SOUTH
OYSTER BAY...MOVING EAST AT 30 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER AND SMALL HAIL.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* LOCATIONS IMPACTED INCLUDE...
GREAT SOUTH BAY AND SOUTH OYSTER BAY.
LAT...LON 4064 7352 4072 7322 4070 7318 4074 7315
4073 7304 4076 7302 4074 7287 4076 7282
4059 7283 4062 7326 4066 7310 4064 7320
4063 7326 4063 7329 4064 7325 4062 7353
TIME...MOT...LOC 0807Z 266DEG 32KT 4071 7340 4061 7346
HAIL...<.75IN
WIND...>34KTS
$$
JM2 follow-up statements
126
FZUS71 KOKX 260837
MWSOKX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
437 AM EDT TUE APR 26 2016
ANZ345-353-260845-
/O.CON.KOKX.MA.W.0021.000000T0000Z-160426T0845Z/
437 AM EDT TUE APR 26 2016
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 445 AM EDT...
FOR THE FOLLOWING AREAS...
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM...
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY
...
AT 436 AM EDT...STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE
EXTENDING FROM GREAT SOUTH BAY TO 8 NM EAST OF FIRE ISLAND INLET...
MOVING EAST AT 30 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER AND SMALL HAIL.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
LOCATIONS IMPACTED INCLUDE...
GREAT SOUTH BAY.
LAT...LON 4069 7311 4073 7309 4073 7304 4076 7302
4074 7287 4076 7282 4059 7283 4066 7310
4067 7311
TIME...MOT...LOC 0836Z 266DEG 32KT 4073 7306 4063 7312
HAIL...<.75IN
WIND...>34KTS
$$
JM956
FZUS71 KOKX 260842
MWSOKX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
442 AM EDT TUE APR 26 2016
ANZ345-353-260851-
/O.EXP.KOKX.MA.W.0021.000000T0000Z-160426T0845Z/
442 AM EDT TUE APR 26 2016
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 445 AM EDT...
THE AFFECTED AREAS WERE...
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM...
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY
...
THE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT
THREAT TO BOATERS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4069 7311 4073 7309 4073 7304 4076 7302
4074 7287 4076 7282 4059 7283 4066 7310
4067 7311
TIME...MOT...LOC 0841Z 266DEG 32KT 4073 7306 4063 7312
$$
JMWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special marine warning went out at Apr 26, 3:48 AM EDT, 20 minutes earlier.
Area forecast discussion, Apr 26, 3:48 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
348 AM EDT TUE APR 26 2016
.SYNOPSIS...
A FRONTAL SYSTEM WILL IMPACT THE REGION TODAY...BEFORE EXITING
TNGT. HIGH PRES BUILDS IN WED...THEN GIVES WAY TO APPROACHING
WEAK LOW PRESSURE THURSDAY AND THURSDAY NIGHT. THE LOW RIDES SOUTH
OF THE REGION FRIDAY AND FRIDAY NIGHT. A NEW AREA OF CANADIAN HIGH
PRESSURE RETURNS FOR MUCH OF THE WEEKEND. THOUGH BY SUNDAY
NIGHT...THIS HIGH WEAKENS WITH ANOTHER FRONTAL SYSTEM APPROACHING
FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUASI-STATIONARY FRONTAL BOUNDARY EXTENDED FROM LAKE MI THRU PA
AND JUST S OF THE CWA AT 7Z. OBS PLACED IT JUST N OF A KBLM-KTTN
LINE IN NJ...THEN LIKELY EXTENDING TO JUST S OF LI WHERE RADAR
SHOWS DEVELOPING TSTMS OVER THE OCEAN. ADDITIONAL SHWRS AND
ELEVATED TSTMS TRACKING EWD ACROSS THE CWA WITH THETA-E SURGE.
THIS IS VERIFYING THE 00Z NAM MUCAPE PROGS...SO MAINTAINED AT
LEAST SLGT CHCS FOR TSTMS THE ENTIRE CWA THRU 12Z BASED ON THIS.
FOR THE REST OF THE DAY...THE MESOSCALE MODELS ALL BRING THE WARM
SECTOR INTO THE SWRN PORTION OF THE CWA. THE GFS SUGGESTS THE
SAME. AS A RESULT...THE FCST FOR TODAY IS BASED CLOSELY ON THE 00Z
NAM.
THERE IS ROOM FOR ERROR IN THE FCST...AS A 30+ DEGREE SPREAD IN
TEMPS IS LIKELY TODAY ACROSS THE CWA.
BEST SVR RISK IN THE WARM SECTOR...NJ ZONES INTO THE CITY AND
PERHAPS PORTIONS THE LOWER HUDSON VALLEY. MUCAPE ABV 1000 J/KG
WITH FLOW INVOF THE BOUNDARY ENHANCING LLVL SHEAR. SOME DCAPE
AROUND 600 J/KG AT THE KMMU BUFR SITE CAPABLE OF MRGL SVR
DOWNBURSTS. MENTIONED SVR IN THE FCST.
JUST N OF THE BOUNDARY CONTINUED THE MENTION OF SMALL HAIL.
ELEVATED NATURE OF TSTMS SHOULD SIGNIFICANTLY LIMIT SVR POTENTIAL.
HOWEVER...THE SVR RISK AREA COULD EXTEND INTO SOME OF THESE AREAS
IF THE FRONT PUSHES FARTHER NEWD.
CONVERSELY...IF THE WARM SECTOR DOESN/T REACH THE CWA...NO SVR
THREAT ANYWHERE.
LEFT OUT TSTMS ELSEWHERE THIS AFTN WITH A STABLE AMS BUILDING IN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
PCPN ENDS FROM N TO S AS THE JET FORCES THE BOUNDARY S OF THE
CWA. TEMPS TNGT INTO THE MID 30S MANY SPOTS...BUT EXTENT OF NELY
FLOW REMAINS IN QUESTION. IF WINDS STAY UP...THE FROST RISK WILL
BE MINIMIZED. DUE TO THE MRGL TEMPS AND WIND UNCERTAINTY...ONLY
INCLUDED PATCHY FROST IN THE FCST AND DID NOT ISSUE AN ADVY.
A 1015 HIGH BUILDS OVER THE CWA WED. SUNNY SKIES AND LGT WINDS.
LATE SEA BREEZES LIKELY. THE SUPERBLEND WAS USED FOR TEMPS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UPPER LEVEL LOW BASED IN SOUTHEAST CANADA SLOWLY MOVES EASTWARD
WEDNESDAY NIGHT THROUGH FRIDAY AND EVENTUALLY INTO THE CANADIAN
MARITIMES INTO THE WEEKEND. AN ASSOCIATED JET STREAK SOUTH OF THIS
LOW WILL BE MOVING ACROSS THE LOCAL REGION BRUSHING THE AREA ON ITS
SOUTHWARD EDGE WEDNESDAY NIGHT AND THEN LIFTING NORTH FARTHER AWAY
FROM THE REGION THEREAFTER. WEAKENING HIGH PRESSURE WILL BE IN PLACE
WEDNESDAY NIGHT WITH DRY WEATHER.
BY THURSDAY AND FRIDAY AN AMPLIFYING TROUGH TO THE WEST WILL HAVE
ANOTHER ASSOCIATED JET STREAK THAT WILL BE MOVING IN BUT MOSTLY
SOUTH OF THE REGION. THERE IS AN EMBEDDED SMALLER SHORTWAVE THAT
WILL ALSO BE MOVING ACROSS THURSDAY NIGHT INTO FRIDAY. AT THE
SURFACE...LOW PRESSURE WILL APPROACH FROM THE WEST WITH ITS
ASSOCIATED WARM FRONT STAYING SOUTH OF THE REGION THURSDAY AND
THURSDAY NIGHT. THE LOW WILL BE MOVING WELL SOUTHEAST OF LONG ISLAND
FRIDAY. THERE WILL BE A CHANCE OF SHOWERS THURSDAY AND THURSDAY
NIGHT WITH JUST A SLIGHT CHANCE OF SHOWERS FRIDAY.
THEN UPPER LEVEL CONFLUENCE NORTHWEST OF THE REGION WILL LEAD TO A
DOMINANCE OF HIGH PRESSURE FROM CENTRAL CANADA LATER FRIDAY AND
THROUGH MUCH OF NEXT WEEKEND WITH DRY WEATHER. BY LATE SUNDAY
INTO EARLY NEXT WEEK THOUGH ANOTHER TROUGH WILL BE APPROACHING
FROM THE NORTH AND WEST WITH HIGH PRESSURE STAYING STRONG IN
SOUTHEAST CANADA...BRINGING SHOWERS BACK INTO THE FORECAST.
REGARDING TEMPERATURES...OVERALL BELOW NORMAL WEDNESDAY NIGHT
THROUGH FRIDAY AND CLOSER TO NORMAL FRIDAY NIGHT INTO THE WEEKEND
AS WELL AS EARLY NEXT WEEK.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT APPROACHES OVERNIGHT MOVING INTO NORTHEASTERN NEW
JERSEY AND NYC BY 15Z. THE FRONT REMAINS NEARLY STATIONARY AS
WAVES OF LOW PRESSURE MOVE ALONG THE FRONT THROUGH LATE
AFTERNOON. THE SECOND WAVE WILL BE SOUTH OF LONG ISLAND.
VFR WITH A MID DECK CEILING UNTIL AROUND 08Z WHEN CONDITIONS WILL
LOWER TO MVFR AS RAIN/FOG DEVELOPS. THERE IS A CHANCE CONDITIONS
LOWER TO LOW END MVFR AND HIGH IFR IN RAIN AND FOG.
HOWEVER...CONFIDENCE IN THIS OCCURRING IS LOW.
WITH THE WESTERN AREA IN THE WARM SECTOR THUNDERSTORMS WILL BE
POSSIBLE FROM MID MORNING INTO THE LATE AFTERNOON...WITH THE BEST
CHANCE EARLY AFTERNOON. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS
ALONG WITH SMALL HAIL.
LOW CONFIDENCE FORECAST IN THE WIND...AS DIRECTIONS WILL BE
DEPENDENT ON EXACTLY WHERE THE WARM FRONT SETS UP...AND THE WAVES
OF LOW PRESSURE MOVE. SLIGHTLY HIGHER CONFIDENCE IN WIND FORECAST
FOR LONG ISLAND AND CT TERMINALS.
.OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.LATE TUESDAY NIGHT-WEDNESDAY NIGHT...VFR.
.THURSDAY-FRIDAY...MVFR OR LOWER POSSIBLE IN RAIN.
.FRIDAY NIGHT-SATURDAY...VFR.
&&
.MARINE...
A SCA REMAINS IN EFFECT FOR THE OCEAN THRU TNGT...MAINLY FOR SEAS.
AN OCNL GUST TO AROUND 25KT POSSIBLE ON THE SOUND TODAY JUST N OF
THE FRONT. SEAS ON THE OCEAN SUBSIDE TO BLW SCA LVLS DURING THE
DAY ON WED...WITH WINDS ALL WATERS BLW CRITERIA.
FOR THE REST OF THE MARINE FORECAST PERIOD...WEDNESDAY NIGHT THROUGH
SATURDAY WILL NOT FEATURE ANY STEEP PRESSURE GRADIENTS. THE PRESSURE
GRADIENT WILL REMAIN WEAK ENOUGH TO KEEP CONDITIONS BELOW SCA FOR
OCEAN SEAS AND WINDS DURING THE PERIOD.
&&
.HYDROLOGY...
AROUND 1/2 OF AN INCH OF RAIN IS EXPECTED TODAY. SOME LOCALLY
HIGHER AMOUNTS CAN BE EXPECTED IN ANY TSTMS THAT DEVELOP.
NO SIGNIFICANT WIDESPREAD RAINFALL EXPECTED WEDNESDAY NIGHT THROUGH
THE NEXT WEEKEND. WIDESPREAD RAINFALL POSSIBLE EARLY NEXT WEEK BUT
TOO MUCH UNCERTAINTY TO DETERMINE AMOUNTS AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT
WEDNESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JMC/JM
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JM
AVIATION...MET
MARINE...JMC/JM
HYDROLOGY...JMC/JMHazardous weather outlook, Apr 26, 3:49 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT TUE APR 26 2016 ANZ335-345-353-355-CTZ005-009-NYZ067>071-078-080-177-179-270800- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- SOUTHERN FAIRFIELD-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- NORTHERN NASSAU-SOUTHERN NASSAU- 349 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-006-103>108-NYZ072>075-176-178-270800- WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHERN QUEENS-SOUTHERN QUEENS- 349 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS POSSIBLE TODAY...PARTICULARLY DURING THE AFTERNOON. THE MAIN SEVERE THREATS ARE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-270800- NEW YORK HARBOR- 349 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 KT AND HAIL ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-350-CTZ006>008-010>012-NYZ079-081-270800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 349 AM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, Apr 26, 3:02 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
302 AM EDT TUE APR 26 2016
NJZ002-004-006-103>108-NYZ074-260745-
WESTERN ESSEX-EASTERN BERGEN-WESTERN BERGEN-HUDSON-WESTERN
PASSAIC-EASTERN UNION-EASTERN ESSEX-EASTERN PASSAIC-WESTERN
UNION-RICHMOND (STATEN IS.)-
302 AM EDT TUE APR 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESSEX...CENTRAL
PASSAIC...UNION...HUDSON AND BERGEN COUNTIES...
AT 301 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR POUGHKEEPSIE--NEWBURGH TO NEAR WHITE HOUSE
STATION...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEWARK...PATERSON...ELIZABETH...PASSAIC...WAYNE...PLAINFIELD...BLOOMFIELD...
HACKENSACK...LINDEN...BERGENFIELD...PARAMUS...RIDGEWOOD...SUMMIT...
LYNDHURST...MILLBURN...RUTHERFORD...SECAUCUS...RAMSEY...HARRISON AND
POMPTON LAKES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4055 7425 4057 7421 4060 7422 4060 7446
4066 7440 4067 7440 4065 7445 4067 7446
4068 7445 4076 7436 4079 7437 4086 7432
4090 7434 4090 7427 4100 7430 4103 7441
4112 7433 4100 7389 4089 7394 4050 7426
TIME...MOT...LOC 0701Z 264DEG 38KT 4107 7433 4059 7477
JMSpecial weather statement, Apr 26, 3:21 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
321 AM EDT TUE APR 26 2016
NJZ006-104-106-108-NYZ071>075-078-080-176>179-260800-
EASTERN BERGEN-HUDSON-EASTERN UNION-EASTERN ESSEX-SOUTHERN
WESTCHESTER-SOUTHERN QUEENS-BRONX-NORTHERN QUEENS-KINGS
(BROOKLYN)-RICHMOND (STATEN IS.)-NORTHWEST SUFFOLK-NORTHERN
NASSAU-NEW YORK (MANHATTAN)-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
321 AM EDT TUE APR 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...SOUTHEASTERN
BERGEN...NASSAU...NEW YORK...WESTERN SUFFOLK...KINGS...QUEENS...
RICHMOND AND BRONX COUNTIES...
AT 320 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SCARSDALE TO ROBERTSVILLE...AND MOVING EAST AT 65 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW YORK...ISLIP...OYSTER BAY...JERSEY CITY...HUNTINGTON...YONKERS...NEW
ROCHELLE...BAYONNE...HOBOKEN...FREEPORT...VALLEY STREAM...LINDENHURST...
GLEN COVE...GARDEN CITY...LYNBROOK...MINEOLA...SECAUCUS...WESTBURY...
BABYLON AND RIDGEFIELD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4050 7426 4096 7395 4093 7373 4086 7382
4077 7376 4086 7373 4091 7359 4084 7313
4062 7330 4059 7357 4060 7356 4065 7344
4066 7347 4054 7394 4064 7384 4064 7385
4057 7401 4071 7403 4059 7406 4050 7425
TIME...MOT...LOC 0720Z 272DEG 55KT 4096 7376 4035 7428
JMSpecial weather statement, Apr 26, 4:03 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
403 AM EDT TUE APR 26 2016
NYZ078-080-177-179-260900-
NORTHWEST SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
403 AM EDT TUE APR 26 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NASSAU AND WESTERN
SUFFOLK COUNTIES...
AT 403 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM PLAINVIEW TO 6 MILES SOUTH OF LIDO BEACH...AND MOVING
EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ISLIP...FREEPORT...VALLEY STREAM...LINDENHURST...GARDEN CITY...LYNBROOK...
MINEOLA...WESTBURY...BABYLON...PATCHOGUE...FARMINGDALE...LEVITTOWN...
COMMACK...SYOSSET...PLAINVIEW...DEER PARK...CENTEREACH...BRENTWOOD...
WOODMERE AND MEDFORD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4059 7376 4061 7367 4062 7366 4060 7374
4081 7368 4090 7288 4080 7287 4075 7294
4073 7291 4074 7293 4074 7295 4072 7291
4068 7302 4058 7356 4059 7357 4062 7344
TIME...MOT...LOC 0803Z 250DEG 37KT 4077 7347 4050 7361
JMThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:21 AM EDT | Special Weather Statement | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond | 39 min |
| Apr 26, 3:25 AM EDT | Special Marine Warning | OKX | 35 min | |
| Apr 26, 4:00 AM EDT | Special Marine Warning | OKX | 60 min | |
| Apr 26, 4:03 AM EDT | Special Weather Statement | OKX | Nassau | 57 min |
| Apr 26, 3:02 AM EDT | Special Weather Statement | OKX | Bergen, Essex, Hudson, Passaic, Union | 43 min |
| Apr 26, 2:49 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 26 min |
| Apr 26, 3:13 PM EDT | Special Weather Statement | OKX | Bergen, Hudson, Passaic | 47 min |
Nearby
Special Marine Warnings in New York, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.